Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 1, NWS Reno, NV

June 6, 2025Nevada County, Sierra County, California; Washoe County, Nevada

NWS Reno, NV issued this flash flood warning at Jun 6, 2025, 6:13 PM PDT for Nevada County, Sierra County, California; Washoe County, Nevada. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2025, 6:13 PM PDT (01:13 UTC)
Expired
Jun 6, 2025, 6:47 PM PDT
In force
34 min
Issued by
NWS Reno, NV
Area
Storm-based polygon
Flood severity
None

Counties Nevada County, CA, Sierra County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 1.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2025-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2025-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3896 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

612 
WGUS55 KREV 070113
FFWREV
CAC057-091-NVC031-070215-
/O.NEW.KREV.FF.W.0001.250607T0113Z-250607T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Reno NV
613 PM PDT Fri Jun 6 2025

The National Weather Service in Reno has issued a

* Flash Flood Warning for...
  Nevada County in northern California...
  Sierra County in northern California...
  Southern Washoe County in western Nevada...

* Until 715 PM PDT.

* At 613 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.3 and 1.7 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Interstate 80 between the California state line and mile marker 
  194 in California, Boca Reservoir, Floriston, Hirschdale, Truckee 
  and Boca Rest Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3945 12005 3945 11997 3936 11997 3936 12007
      3941 12010 3945 12009

FLASH FLOOD...RADAR INDICATED

$$

CJ
1 follow-up statement
316 
WGUS75 KREV 070147
FFSREV

Flash Flood Statement
National Weather Service Reno NV
647 PM PDT Fri Jun 6 2025

CAC057-091-NVC031-070157-
/O.CAN.KREV.FF.W.0001.000000T0000Z-250607T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nevada CA-Sierra CA-Washoe NV-
647 PM PDT Fri Jun 6 2025

...FLASH FLOOD WARNING IS CANCELLED FOR NEVADA, SIERRA AND SOUTHERN 
WASHOE COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3945 12005 3945 11997 3936 11997 3936 12007
      3941 12010 3945 12009

$$

CJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 12:21 PM PDT, 5 hours 52 minutes earlier. Its key messages:

  • * Afternoon showers and thunderstorms continue into the weekend and peak Sunday and Monday. * Very warm this weekend through Tuesday with moderate HeatRisk for lowest valleys of northeast CA and western NV. * Slightly cooler but more typical June warmth favored for mid- late next week, with increasing winds possibly impacting fire, aviation, and recreation interests.
Area forecast discussion, Jun 6, 12:21 PM PDT, 5 hours 52 minutes before
Area Forecast Discussion
National Weather Service Reno NV
1221 PM PDT Fri Jun 6 2025

.KEY MESSAGES...

* Afternoon showers and thunderstorms continue into the weekend
  and peak Sunday and Monday.

* Very warm this weekend through Tuesday with moderate HeatRisk
  for lowest valleys of northeast CA and western NV.

* Slightly cooler but more typical June warmth favored for mid-
  late next week, with increasing winds possibly impacting fire,
  aviation, and recreation interests.

&&

.DISCUSSION...

A slow-evolving weather pattern will maintain daily chances of
afternoon showers and thunderstorms through early next week. For
today and Saturday, the best chances (20-30%) favor the Sierra
and adjacent parts of far western NV south of US-50 but as we've
seen recently, an outflow interaction with favored terrain
features could generate isolated cells farther north so we'll
maintain a 10-20% chance for the Reno-Carson-Tahoe areas. The odds
of a repeat impactful rain event for Reno are lower today though,
with more northeast flow over western NV and drier mid levels/fewer
cumulus forming near and north of Reno compared to yesterday. As
we get to Saturday, the high resolution guidance is more favorable
with afternoon cumulus buildups extending farther north into
northeast CA, so outflow-induced showers and storms have a
slightly higher chance of affecting the main communities around
Tahoe and far western NV. The main impacts would again be locally
heavy rainfall, outflow gusts of 45+ mph in lower elevations and
35-45 mph near the Sierra, occasional-frequent lightning and small
hail.

For Sunday-Monday, the upper low off the CA coast is projected to
move inland as a negative-tilt trough, which would provide more
forcing farther north across western NV and northeast CA, but keep
similar thunderstorm chances in the eastern Sierra. Some of the
more recent guidance is limiting the northward progression of this
trough, which would keep much of the region in the risk area for
more storms Monday (and some showers/embedded thunder possibly
lingering through Sunday and Monday nights). While similar
thunderstorm impacts as today/Saturday are anticipated, the
probability of more organized and stronger cells does edge upward,
especially with storms that spread across lower elevations with
higher outflow gust potential.

For the remainder of next week, thunderstorm chances may linger
through Tuesday afternoon, especially for for northeast CA and
northwest NV. Then the pattern trends drier for the remainder of
next week, although a few ensemble members don't fully remove the
shower threat mainly near the OR border. With this drier pattern
will be increasing west wind gusts each afternoon, which could
produce elevated fire weather and lake recreation concerns.

Very warm daytime temperatures 10-15 degrees above average are
also contributing to this active weather pattern producing daily
rounds of convection. Highs this weekend through Tuesday will
climb into the mid 90s across most lower elevations with
widespread Moderate HeatRisk. A few warmer valleys in west central
NV have a small 20% chance of touching 100 degrees from Sunday-
Tuesday. Sierra communities can expect highs in the lower-mid 80s
during this same time frame. About 5-10 degrees of cooling is
then projected by late next week. MJD

&&

.AVIATION...

Showers and thunderstorms are expected again this afternoon
(mainly 21-03Z) with best chances of 20-30% favoring the Sierra
south of US-50 and 10-20% chance around the Tahoe Basin and far
western NV terminals KMMH will again have the best chances for
thunder within 10 miles, followed by KTVL and KMEV, with potential
decreasing farther north. For Saturday and especially Sunday, the
thunder potential will increase for the Tahoe area and far
western NV terminals and continue at similar levels at KMMH.
Lightning, brief heavy downpours with MVFR CIGS/VIS, outflow gusts
of 30-40 kt and possible small hail are the main threats. MJD

&&

.REV Watches/Warnings/Advisories...
NV...None.
CA...None.
&&

In the hours before

Special weather statement, Jun 6, 3:06 PM PDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Reno NV
306 PM PDT Fri Jun 6 2025

CAZ072-NVZ002-062230-
Greater Lake Tahoe Area CA-Greater Lake Tahoe Area NV-
306 PM PDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT EL DORADO...PLACER AND DOUGLAS
COUNTIES THROUGH 330 PM PDT...

At 305 PM PDT, Doppler radar was tracking a strong thunderstorm near
Emerald Bay, or 9 miles west of South Lake Tahoe, moving northeast at
10 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
South Lake Tahoe, Bliss State Park, Zephyr Cove, Emerald Bay, Zephyr
Cove-Round Hill Village, Sugar Pine Point S, Kingsbury, Homewood,
South Lake Tahoe Airport, Stateline, Meeks Bay, Fallen Leaf
Campground, and Meeks Bay Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3911 12021 3899 11990 3882 12006 3885 12015
      3908 12022
TIME...MOT...LOC 2205Z 207DEG 8KT 3891 12016

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

CJ
Special weather statement, Jun 6, 3:30 PM PDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Reno NV
330 PM PDT Fri Jun 6 2025

CAZ072-NVZ002-062300-
Greater Lake Tahoe Area CA-Greater Lake Tahoe Area NV-
330 PM PDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT EL DORADO...PLACER...AND DOUGLAS
COUNTIES AND WESTERN CARSON CITY THROUGH 400 PM PDT...

At 330 PM PDT, Doppler radar was tracking a strong thunderstorm near
Bliss State Park, or 10 miles west of South Lake Tahoe, moving north
at 10 mph.

HAZARD...Wind gusts up to 40 mph, heavy rainfall, and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Ponding of water on trails and roads
         possible. Minor hail damage to vegetation is possible.

Locations impacted include...
Bliss State Park, Emerald Bay, Sugar Pine Point S, Meeks Bay,
Homewood, Fallen Leaf Campground, William Kent Campground, Meeks Bay
Campground, and Sunnyside-Tahoe City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3914 11999 3890 12005 3890 12017 3915 12024
TIME...MOT...LOC 2227Z 180DEG 9KT 3898 12017

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CJ
Special weather statement, Jun 6, 3:38 PM PDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Reno NV
338 PM PDT Fri Jun 6 2025

CAZ073-062315-
Mono CA-
338 PM PDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MONO COUNTY THROUGH 415
PM PDT...

At 338 PM PDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Sonora Pass. This thunderstorm was nearly
stationary.

HAZARD...Wind gusts up to 40 mph, heavy rainfall, and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Ponding of water on trails and
         roads. Minor hail damage to vegetation is possible.

Locations impacted include...
Sonora Pass, Devils Gate Summit, Junction U.S 395 And CA 108 (Sonora
Junction), and Leavitt Meadows.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3818 11958 3819 11962 3822 11963 3824 11961
      3829 11965 3834 11963 3837 11935 3818 11937
      3816 11958
TIME...MOT...LOC 2238Z 171DEG 1KT 3825 11950

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CJ
Special weather statement, Jun 6, 5:34 PM PDT, 39 minutes before
Special Weather Statement
National Weather Service Reno NV
534 PM PDT Fri Jun 6 2025

CAZ071-072-NVZ002-003-070100-
Lassen-Eastern Plumas-Eastern Sierra Counties CA-
Greater Lake Tahoe Area CA-Greater Lake Tahoe Area NV-Greater Reno-
Carson City-Minden Area NV-
534 PM PDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT PLACER...SIERRA...NEVADA AND
SOUTHERN WASHOE COUNTIES THROUGH 600 PM PDT...

At 534 PM PDT, Doppler radar was tracking a strong thunderstorm over
Floriston, or near Boca Reservoir, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph, heavy rainfall, and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Ponding of water on roadways. Minor hail
         damage to vegetation is possible.

Locations impacted include...
Boca Reservoir, Stampede Reservoir, Verdi, Mogul, Floriston,
Hirschdale, Dog Valley, Verdi-Mogul, Glenshire-Devonshire Cdp,
Truckee, Boca Rest Campground, Logger Campground, and Boca
Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3959 12005 3943 11978 3928 11996 3941 12018
TIME...MOT...LOC 0034Z 219DEG 7KT 3942 12003

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CJ

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 5:56 PM PDTAreal Flood AdvisoryREVNevada, Sierra17 min
Jun 6, 6:33 PM PDTSpecial Weather StatementREVSierra27 min
Jun 6, 7:02 PM PDTSpecial Weather StatementREVSierra28 min
Jun 6, 5:34 PM PDTSpecial Weather StatementREV26 min

Nearby

Flash Flood Warnings in California, 2025Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.